MAUDE Adverse Event Report: Abbott Medical Amplatzer Amulet; Cardiac Plug

Abbott Medical Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-010-031
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 07/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on 06 july 2026 a 31 mm amplatzer amulet left atrial appendage occluder was selected for implant using an unknown delivery sheath for a left atrial appendage (laa) closure.Imaging modalities used during the procedure were computed tomography (ct), angiography, and transoesophageal echocardiogram (toe).During the procedure the landing zone measurements averaged 17 mm to 24 mm in all dimensions.The left atrial pressure was 15 mmhg and minimal amount of fluid was given.No repositioning was required.No leak was detected.Close criteria were satisfied and a tension test was performed.The device was implanted.After 5 minutes, a rhythm change was noted.The device was found to have embolized into the left ventricle.A non-abbott sheath was inserted into the patient's left groin to snare the device.Multiple snare attempts were made.At one point during snaring, the snare capture was lost and the device traveled to the descending aorta.The device was retrieved and removed from the body.Additional heparin 3000 units was given maintain the activating clotting time (act) above 250 seconds.Both left and right groin were closed with closure devices.No pericardial effusion noted on final echocardiogram.Echocardiogram also showed small pectinate shadowing noted in left atrium post device removal.The patient status was stable.The physician believes that under sizing of the device may have caused the device embolization.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50070388
Report Number2135147-2026-05177
Device Sequence Number21412407
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)280531(10)9095534
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number9095534
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date07/29/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown